Alert archive / California / Freeze Warnings in 2016
Freeze Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Dec 6, 2016, 4:26 AM PST for Del Norte County, Humboldt County, California. It took effect at Dec 6, 2016, 9:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2016, 4:26 AM PST (12:26 UTC)
- In effect from
- Dec 6, 2016, 9:00 PM PST
- Expired
- Dec 7, 2016, 10:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WWUS76 KEKA 061226 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 426 AM PST TUE DEC 6 2016 CAZ102-105-106-070130- /O.NEW.KEKA.FZ.W.0004.161207T0800Z-161207T1800Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 426 AM PST TUE DEC 6 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY. * LOW TEMPERATURES...27 TO 32. * LOCATIONS INCLUDE...INTERIOR VALLEYS OF THE COASTAL INTERIOR INCLUDING...MAD RIVER...RUTH...HOOPA...WILLOW CK AND GARBERVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ101-103-104-070130- /O.NEW.KEKA.FR.Y.0020.161207T0800Z-161207T1800Z/ COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- 426 AM PST TUE DEC 6 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...CRESCENT CITY...ARCATA...EUREKA... FORTUNA...PATROLIA...HONEYDEW...ETTERSBERG... * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
249 WWUS76 KEKA 062246 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 PM PST TUE DEC 6 2016 CAZ102-105-106-071315- /O.CON.KEKA.FZ.W.0004.161207T0800Z-161207T1800Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 246 PM PST TUE DEC 6 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY... * LOW TEMPERATURES...UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE...INTERIOR VALLEYS OF THE COASTAL INTERIOR INCLUDING...MAD RIVER...RUTH...HOOPA...WILLOW CK AND GARBERVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ101-103-104-071315- /O.CON.KEKA.FR.Y.0020.161207T0800Z-161207T1800Z/ COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- 246 PM PST TUE DEC 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY... * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...CRESCENT CITY...ARCATA...EUREKA... FORTUNA...PATROLIA...HONEYDEW...ETTERSBERG... * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
155 WWUS76 KEKA 070434 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 PM PST TUE DEC 6 2016 COLD OVERNIGHT TEMPERATURES ARE EXPECTED THROUGHOUT THE REGION TONIGHT THROUGH TOMORROW MORNING...WITH WIDESPREAD BELOW FREEZING TEMPERATURES THROUGHOUT THE INTERIOR AND NEAR FREEZING TO MID 30S TEMPERATURES WITH PATCHY FROST NEAR THE COAST. CAZ102-105-106-071745- /O.EXT.KEKA.FZ.W.0004.161207T0500Z-161207T1800Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR- 834 PM PST TUE DEC 6 2016 ...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... * LOW TEMPERATURES...UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE...INTERIOR VALLEYS OF THE COASTAL INTERIOR INCLUDING...MAD RIVER...DINSMORE...KNEELAND...HOOPA...WILLOW CREEK AND GARBERVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ109-071745- /O.EXB.KEKA.FR.Y.0020.161207T0500Z-161207T1800Z/ MENDOCINO COAST- 834 PM PST TUE DEC 6 2016 ...FROST ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. * LOW TEMPERATURES...LOW TO MID 30S. A FEW PROTECTED VALLEYS MAY EXPERIENCE A LIGHT FREEZE AS WELL. * LOCATIONS INCLUDE...CRESCENT CITY...ARCATA...EUREKA... FORTUNA...MCKINLEYVILLE...FERNDALE...KLAMATH...ORICK... PETROLIA...HONEYDEW...ETTERSBERG. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ101-103-104-071745- /O.EXT.KEKA.FR.Y.0020.161207T0500Z-161207T1800Z/ COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- 834 PM PST TUE DEC 6 2016 ...FROST ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...CRESCENT CITY...ARCATA...EUREKA... FORTUNA...PATROLIA...HONEYDEW...ETTERSBERG... * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Dec 6, 4:02 AM PST, 24 minutes earlier.
Area forecast discussion, Dec 6, 4:02 AM PST, 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
402 AM PST Tue Dec 6 2016
.SYNOPSIS...The upper flow regime will waver between NWLY and
zonal throughout the short and extended forecast periods as
a series of disturbances move W to E across the NERN Pacific.
Near the surface, a recent cold air intrusion will persist
through Wednesday morning, and then be replaced by warmer/moist
onshore flow Wednesday night into Thursday.
&&
.DISCUSSION...An upper-level shortwave trough was located
immediately offshore of WA/OR early Tuesday morning. Numerous
showers were occurring near and downstream from this
feature...with the SRN extent of shower activity spreading east
across NWRN CA. Snow levels are estimated to reside from 2500-3000
feet over interior Humboldt and Del Norte Counties, which may be a
bit marginal for continuation of the inherited Winter Weather
Advisory...will continue to evaluate for early cancellation.
Otherwise, showers will dissipate across the entire region by
Tuesday afternoon as the previously mentioned shortwave trough
exits east.
Skies will subsequently begin to clear behind the departing
trough, which will favor enhanced radiational cooling supportive
of lows from 32-36 F Tuesday night for coastal Humboldt and Del
Norte Counties. Thus, a frost advisory has been issued. Surface
winds then become weakly offshore Wednesday morning and afternoon
in advance of a frontal wave moving E across the NERN Pacific. A
mid/high level cloud shield is expected to quickly progress E to
NRN CA ahead of the wave, with stratiform rainfall becoming
widespread by late Wednesday afternoon. In addition, a pre-
frontal 30-50 kt low-level SLY jet is forecast to advance E
toward the coast during Wednesday afternoon, which will aid in
strengthening ridge top winds to near advisory level.
&&
.EXTENDED DISCUSSION (THU-MON)...Forecast models beginning to
show some consistency now through the latter days of this week
and this weekend. For Thursday and Friday...plenty of showers on
the back side of a rainy wednesday afternoon and evening...as an
upper trough continues to deliver upper disturbances moving through
a general westerly zonal flow while combining with plenty of
moisture at all levels. Saturday may be a little drier as a brief
break between weather systems occurs. Then the beginning of
another atmospheric river pattern starts to set up on Sunday
setting the stage for plenty of rain on Monday and
Tuesday....followed by even more rain Wed and Thursday. Heights
and thickness values during this very wet period look fairly high
so much of the precipitation will fall as rain...except for
perhaps the highest elevations (greater than 5000 ft) of the cwa
where plenty of snow will accumulate.
&&
.AVIATION...A weak trough has been producing scattered showers along
with occasional MVFR cigs and vsbys at the coastal terminals
overnight. An onshore flow will keep light shower activity going
through the morning hours. Building high pressure this afternoon
will weaken and reduce the shower activity. Expect clearing and
drying by this evening. Shallow misty air will form at or nearby
the the coastal airports by mid evening, but easterly drainage
winds will clear it out by midnight.
&&
.MARINE...NW swell has been fluctuating around 9 to 12 ft at 13
seconds overnight. The wave models continue to be too low and
combined seas have been increased about 1-2 feet above guidance.
Thus the small craft advisory has been extended through at least
this evening. Seas should finally drop below advisory level of 10
feet later tonight as the northerly flow becomes easterly overnight.
There will not be a long enough window to completely drop the small
craft advisory in the outer waters with southeasterly winds ramping
up through the day. Thus the advisory has been extended through the
morning for the outer waters 10-60nm offshore.
A vigorous frontal system will approach Northern California coastal
waters from the west on Wed. The GFS continues to be the fastest and
strongest with southeasterly winds ramping up to GALE around mid to
late Wed afternoon. The NAM and ARW were not too far behind and have
boundary layer winds approaching 45 kt near Cape Mendo in the late
afternoon. Confidence is high the outer waters will see GALE force
winds. The GALE WATCH has been upgraded to a GALE WARNING for the
outer waters. The wave generation with this storm will be short
period dominated. Large steep short period waves will take til Wed
night to build significantly. Even though winds will start to trend
down on Thu, short period southerly and southwesterly waves will
produce another round of hazardous seas. Elevated seas around 10-13
feet with short periods will probably linger into Friday before
laying down on Sat.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 10 AM PST Wednesday for
CAZ101-103-104.
Winter Weather Advisory until 10 AM PST this morning for CAZ102-
105.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 1 PM PST this afternoon for PZZ450-
455-470-475.
Gale Watch from Wednesday morning through late Wednesday night
for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 6, 2:52 AM PST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 252 AM PST TUE DEC 6 2016 CAZ101-103-104-071100- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- 252 AM PST TUE DEC 6 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS IN EFFECT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FROST ADVISORY IS IN EFFECT WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ102-105-071100- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- 252 AM PST TUE DEC 6 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS WILL CONTINUE TO SPREAD ACROSS NORTHWESTERN CALIFORNIA THIS MORNING. THESE SHOWERS COMBINED WITH SNOW LEVELS NEAR 2500 FEET WILL SUPPORT 1 TO 3 INCHES OF SNOW ACCUMULATION OVER THE HIGH TERRAIN OF DEL NORTE AND HUMBOLDT COUNTIES. SHOWERS WILL THEN DISSIPATE BY TUESDAY AFTERNOON AND SNOW WILL COME TO AN END. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ106>113-071100- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 252 AM PST TUE DEC 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:34 AM PST | Gale Warning | EKA | 60 hr | |
| Dec 6, 4:26 AM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 30 hr |
| Dec 6, 3:01 PM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt, Trinity | 42 hr |
Nearby
Freeze Warnings in California, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.